Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      What is PTU!!

      Anonymous
        Post count: 93172

        PTU is propythiuracil (I am not sure I spelled it exactly right). It’s a hyperthyroid medication.

        Anonymous
          Post count: 93172

          Going back a couple of months ago my Endo was afraid that I was getting
          too much PTU and might get hypo, says he, “We certainly don’t want to trade one
          thyroid disease for another.” SO he lowers my dosage of PTU…on the 4th day
          I got very hyper again, back up it went. One month later, the Internist says,
          “Well, you need to down to 2 PTU a day..we don’t want you to get hypo. Start after
          you’re out of PMS so that we can be sure any hyper symptoms aren’t related to that.”
          I waited, started after PMS. This time it took until the 8th or 9th day and the
          hyper bowels came back, the keyed up feeling (not as bad as the first return).
          I called his office and they told me they would have him call. They did not give
          him the message for ONE WEEK! (He was very ticked off at them and very apologetic to me). In
          the meantime, I called the Endo who responded immediately. Told me to go back up to
          3 a day for a few days, then back to my alternate 2 one day 3 the next thing.
          Then I mailed him a copy of my last blood test, to which he sent me a quick note
          in the mail yesterday saying to go BACK down to 2 PTU so I don’t get hypo…and that my relapsy
          feelings might have been PMS (but I didn’t HAVE PMS when it happened). I am
          going to keep on my alternate dosage where I am SAFE until I see him…

          I see him live, in person, on Thursday. I made a chart of all the dosages of PTU
          I’ve been on, the reactions or lack of when I changed, dates, etc. Keeping a record
          of this garbage seems to have been a very good idea (thanks due Robert Tait on alt. support.thyroid).
          Can your body be so very sensitive to PTU that just such a minor change would
          make that lovely hyper feeling return? I get this horrid hyper-reality sensation when
          it kicks in real good, and I want to avoid that regardless!! I’m sure hypo is no
          picnic…is it that hard to find that middle ground once you’ve lost it to this disease?

          Sorry about complaining… I’ve been pretty good about not doing that lately!
          Been absorbing myself in making a web page!

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.